Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Paducah, KY

January 22, 20124 counties in Kentucky; Mississippi County, New Madrid County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jan 22, 2012, 9:30 PM CST for 4 counties in Kentucky; Mississippi County, New Madrid County, Missouri. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2012, 9:30 PM CST (03:30 UTC)
Expired
Jan 22, 2012, 10:00 PM CST
In force
30 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ballard County, KY, Carlisle County, KY, Fulton County, KY, Hickman County, KY, Mississippi County, MO, New Madrid County, MO

The radar

The Paducah radar (KPAH), 51 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 22, 9:55 PM CSTTSTM WND GST 40Oakton, KYLATE REPORT...PEA SIZE HAIL REPORTED WITH THE STORM.
Jan 22, 9:56 PM CSTTSTM WND GST 41Fulton, KYWIND GUST OF 41 MPH REPORTED THROUGH MESONET.
Jan 22, 9:58 PM CSTTSTM WND DMG2 S La Center, KYWIDESPREAD POWER OUTAGES...UP TO 296 CUSTOMERS AFFECTED.
Jan 22, 10:00 PM CSTTSTM WND GST 50La Center, KYWIND GUST 50 MPH OR MORE WITH PEA SIZE HAIL AND TORRENTAIL RAIN. EMERGENCY RESPONDERS RESPONDING.
Jan 22, 10:07 PM CSTTSTM WND GST 56Clinton, KYMEASURED WINDS...RIPPED FLAG OFF OF THE CHURCH FLAG POLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 7:28 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 475 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
475 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS53 KPAH 230330
SVRPAH
KYC007-039-075-105-MOC133-143-230400-
/O.NEW.KPAH.SV.W.0008.120123T0330Z-120123T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
930 PM CST SUN JAN 22 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BALLARD COUNTY IN WESTERN KENTUCKY...
  CARLISLE COUNTY IN WESTERN KENTUCKY...
  FULTON COUNTY IN WESTERN KENTUCKY...
  HICKMAN COUNTY IN WESTERN KENTUCKY...
  MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
  NORTHEASTERN NEW MADRID COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1000 PM CST.

* AT 927 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BERTRAND TO TIPTONVILLE...AND
  MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  CHARLESTON...HICKMAN...WICKLIFFE...BARDWELL...CLINTON...FULTON...
  ANNISTON...DORENA...WYATT...CAYCE...BARLOW...FULGHAM...
  BOUNDURANT...WILSON CITY...COLUMBUS...ARLINGTON...BLANDVILLE AND
  KEVIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST MONDAY MORNING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.

LAT...LON 3647 8950 3693 8947 3696 8938 3698 8937
      3700 8930 3699 8928 3701 8926 3702 8920
      3697 8917 3698 8914 3703 8918 3710 8888
      3651 8882 3650 8941 3645 8948
TIME...MOT...LOC 0330Z 264DEG 46KT 3694 8939 3643 8939
WIND...HAIL 60MPH 1.00IN

$$
PS
2 follow-up statements
658 
WWUS53 KPAH 230346
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
946 PM CST SUN JAN 22 2012

MOC143-230354-
/O.CAN.KPAH.SV.W.0008.000000T0000Z-120123T0400Z/
NEW MADRID MO-
946 PM CST SUN JAN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEW MADRID COUNTY
IN SOUTHEAST MISSOURI IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3650 8941 3662 8938 3664 8932 3668 8936
      3699 8928 3701 8926 3702 8920 3697 8917
      3698 8914 3703 8918 3710 8888 3651 8882
TIME...MOT...LOC 0344Z 264DEG 46KT 3696 8917 3654 8921

$$

KYC007-039-075-105-MOC133-230400-
/O.CON.KPAH.SV.W.0008.000000T0000Z-120123T0400Z/
FULTON KY-BALLARD KY-CARLISLE KY-HICKMAN KY-MISSISSIPPI MO-
946 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HICKMAN...
CARLISLE...SOUTHERN BALLARD AND FULTON COUNTIES IN WESTERN
KENTUCKY...AND EASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL
1000 PM CST...

AT 940 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WYATT TO DORENA...MOVING EAST AT
55 MPH.

POWER OUTAGES HAVE BEEN REPORTED IN SOME AREAS THAT THESE STORMS 
HAVE MOVED THROUGH...IT IS UNKNOWN IF THE OUTAGES ARE DUE TO 
DAMAGING WINDS OR LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3650 8941 3662 8938 3664 8932 3668 8936
      3699 8928 3701 8926 3702 8920 3697 8917
      3698 8914 3703 8918 3710 8888 3651 8882
TIME...MOT...LOC 0344Z 264DEG 46KT 3696 8917 3654 8921
WIND...HAIL 60MPH 1.00IN

$$
PS
304 
WWUS53 KPAH 230355
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
955 PM CST SUN JAN 22 2012

KYC007-039-075-105-MOC133-230400-
/O.CON.KPAH.SV.W.0008.000000T0000Z-120123T0400Z/
FULTON KY-BALLARD KY-CARLISLE KY-HICKMAN KY-MISSISSIPPI MO-
955 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HICKMAN...
CARLISLE...SOUTHERN BALLARD AND EASTERN FULTON COUNTIES IN WESTERN
KENTUCKY...AND EASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL
1000 PM CST...

AT 950 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WICKLIFFE TO HICKMAN...MOVING
EAST AT 55 MPH.

THESE STORMS PRODUCED DAMAGE IN MARSTON MISSOURI...IN NEW MADRID 
COUNTY AROUND 830 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3698 8919 3697 8917 3698 8914 3703 8918
      3710 8888 3651 8882 3651 8925
TIME...MOT...LOC 0354Z 264DEG 46KT 3697 8901 3656 8910
WIND...HAIL 60MPH 1.00IN

$$
PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 4:45 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jan 22, 4:45 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CST SUN JAN 22 2012

A NUMBER OF WEATHER ISSUES TO DEAL WITH OVER THE NEXT 24 HOURS.

AREAS OF DENSE FOG WILL CONTINUE TO BE CONCERN UNTIL COLD FRONT
SWEEPS THROUGH THE REGION LATER THIS EVENING...AS VERY RICH LOW LVL
AIR CONTS TO PUNCH N UP THE MS VALLEY. WILL NOT ISSUE ADVISORY AT
THIS TIME BECAUSE AM NOT SEEING WIDESPREAD VSBYS BELOW 1/4...WITH
MOST RUNNING FROM 1/2 TO 1 1/2 IN SE MO AND SRN MO. WILL NEED TO
MONITOR AS THE SUN GOES DOWN AND 1/4 MI VSBYS MAY BECOME MORE
WIDESPREAD.

LATE THIS AFTERNOON/EARLY TONIGHT...THINGS REALLY BEGIN TO CHANGE
AND GET INTERESTING FROM A SEVERE WEATHER ASPECT OUT JUST TO OUR
WEST. THE AS A VIGOROUS STORM SYSTEM BEGINS TO LIFT NORTHEAST OUT OF
THE CENTRAL PLAINS...AND THE DYNAMICS WITH THIS SYSTEM BEGIN TO COME
TOGETHER LATE .THE THREAT FOR SEVERE WEATHER WILL BEGIN THE RAMP UP
QUICKLY EARLY TONIGHT AS SFC DEW POINTS SURGE INTO THE
50S...POSSIBLY TO NEAR 60. THIS...ALONG WITH THE UPPER DYNAMICS AND
COLD AIR ASSOCIATED WITH THE UPPER LOW...WITH CREATE RAPIDLY
LOWERING OF INSTABILITY. THE COMBINATION OF THE WINDS ALOFT AND
INSURGENCE OF LOW LEVEL MOISTURE AND SFC PRE FRONTAL TROF MOVING IN
FROM THE WEST WILL SET THE STAGE FOR A POTENTIAL WIDESPREAD SEVERE
WEATHER OUTBREAK. DAMAGING WINDS WILL BE THE HIGHEST THREAT ALONG
THE LINE A BOW SEGMENTS...BUT SFC BASED SUPERCELLS CANNOT BE RULED
OUT THAT COULD PRODUCE A FEW TORNADOES AND LARGE HAIL.

MAIN TIME FRAME FOR OUR AREA WILL BE FR OM 01 OR 02Z FAR WEST
/SE/MO/ TO JUST BEFORE OR AFTER MIDNIGHT FROM PAH EAST. FRONT SHOULD
END ALL PRECIP RAPIDLY FROM THE WEST BY MORNING.

SHOULD BE A BREAK IN THE PRECIP  MON AND TUE WITH TEMPS IN THE 40S
AND 50S.

HOWEVER...NEXT IN A SERIES OF SRN BRANCH SHORT WAVES WILL ARRIVE MY
ABOUT THE MID WEEK TIME FRAME. WILL BRING THE NEXT ROUND OF RAIN.
THIS SYSTEM IS NOW EXPECTED TO STAY FAR ENOUGH SOUTH SO THAT WE
WOULD GET MAINLY RAIN...AS OPPOSED TO STORMS...IN THE COOL SECTOR
NORTH OF THE LOW.

&&

.AVIATION...
VERY DIFFICULT FORECAST WITH THIS PACKAGE...MAINLY IN TIMING AND
LOCATION OF SURFACE BASED LOW/PRE FRONTAL TROF PRIOR TO AND IN THE
VICINITY OF THE THUNDERSTORM ACTIVITY THIS EVENING AND OVERNIGHT.
UTILIZING THE NAM-WRF GUIDANCE...VLIFR/IFR CEILING AND IFR/MVFR
VISIBILITY CONDITIONS ARE EXPECTED TO DOMINATE THE WFO PAH TAF SITES
UP TO AND INCLUDING THE INTRODUCTION OF THUNDERSTORM ACTIVITY THIS
EVENING. AT THIS TIME...I HAVE ATTEMPTED TO DETAIL DOWN TO A 2 TO 3
HOUR PERIOD AS TO WHEN TO EXPECT STORMS TO HIT. ANY OF THESE STORMS
WILL BE CAPABLE OF SEVERE WIND GUSTS OVER 50 KTS...ONE INCH HAIL AND
WE CANNOT RULE OUT A FEW TORNADOES IN THE TAF REGION TONIGHT...ESP
KPAH TO KOWB REGIONS.

WE APOLOGIZE FOR THE DELAY WITH THIS PRODUCT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT
Hazardous weather outlook, Jan 22, 12:16 PM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CST SUN JAN 22 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1216 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER MOST
OF THE REGION.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A
VIGOROUS MID LEVEL LOW PRESSURE SYSTEM AND BETWEEN AN ASSOCIATED
WARM AND COLD FRONT THIS EVENING INTO THE OVERNIGHT HOURS.

RIGHT NOW, IT APPEARS THE MOST LIKELY TIMING OF SEVERE WEATHER WOULD
BE FROM AROUND 8 PM TO MIDNIGHT WEST OF THE MISSISSIPPI RIVER AND
FAR SOUTHWEST ILLINOIS...THEN EAST OF THE RIVER BETWEEN MIDNIGHT
AND 3AM.

DAMAGING WIND GUSTS WILL BE THE MAIN THREAT AREA WIDE...BUT
ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVER THE EXTREME
SOUTHERN SECTIONS MAINLY AT THE ONSET OF THE EVENT. PLEASE REFER
TO THE LATEST SPECIAL WEATHER STATEMENT AND WARNINGS FOR MORE
DETAILS ON THIS UPCOMING OVERNIGHT EVENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED ACROSS THE ENTIRE REGION THIS EVENING
INTO THE EARLY OVERNIGHT HOURS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ACROSS THE ENTIRE REGION TONIGHT.

In the hours before

Local storm report, Jan 22, 9:00 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
900 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             DUDLEY                  36.79N 90.09W
01/22/2012  M1.00 INCH       STODDARD           MO   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY
Special weather statement, Jan 22, 9:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
915 PM CST SUN JAN 22 2012

ILZ075>078-080>094-KYZ001>007-MOZ087-111-112-114-230415-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-CAPE GIRARDEAU-SCOTT-MISSISSIPPI-
NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...CAPE GIRARDEAU...
SIKESTON...CHARLESTON...NEW MADRID
915 PM CST SUN JAN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND FAR WEST KENTUCKY THROUGH
1015 PM...

AT 915 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
PINCKNEYVILLE ILLINOIS TO NEW MADRID MISSOURI. INDIVIDUAL STORMS
WERE MOVING NORTHEAST AROUND 65 MPH...WITH THE OVERALL LINE
MOVING EAST AROUND 30 MPH. SCATTERED STORMS CONTINUED TO DEVELOP
OUT AHEAD OF THE MAIN LINE.

THE STRONGEST STORMS WITHIN THE ACTIVITY THROUGH 1015 PM WILL BE
CAPABLE OF WIND GUSTS 40 TO 50 MPH...AND PEA TO DIME SIZE HAIL AS
THE ACTIVITY SPREADS ACROSS SOUTHERN ILLINOIS...AND FAR WEST
KENTUCKY.

THE ENVIRONMENT REMAINS FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS...CAPABLE OF LARGER HAIL...WINDS IN EXCESS OF
58 MPH AND POSSIBLY A BRIEF TORNADO OR TWO. AS A RESULT...A
TORNADO WATCH REMAINS IN EFFECT FOR THE ENTIRE FOUR STATE AREA OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... SOUTHWEST INDIANA AND
WESTERN KENTUCKY THROUGH 200 AM. HEAVY RAIN MAY ALSO PRODUCE LOCAL
WATER PROBLEMS FOR A SHORT TIME.

STAY TUNED FOR LATER STATEMENTS AND WARNINGS VIA NOAA WEATHER
RADIO OR LOCAL MEDIA.
Local storm report, Jan 22, 9:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
923 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             PINCKNEYVILLE           38.08N 89.38W
01/22/2012  M0.88 INCH       PERRY              IL   TRAINED SPOTTER

            NICKLE SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY
Local storm report, Jan 22, 9:25 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND GST     MURPHYSBORO             37.77N 89.34W
01/22/2012  M60 MPH          JACKSON            IL   PUBLIC

            60 MPH WIND GUST REPORTED ON WEST SIDE OF TOWN.

&&

SMITTY
Local storm report, Jan 22, 9:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
926 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND GST     MURPHYSBORO             37.77N 89.34W
01/22/2012  M60.00 MPH       JACKSON            IL   PUBLIC

            60 MPH WIND GUST REPORTED ON WEST SIDE OF TOWN.

&&

SMITTY
Local storm report, Jan 22, 9:29 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
929 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     CARBONDALE              37.72N 89.22W
01/22/2012  M55 MPH          JACKSON            IL   ASOS

            ASOS MEASUREMENT. WIND SHIFT ASSOCIATED WITH THE WIND
            GUST.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 8:54 PM CSTAreal Flood AdvisoryPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken4 hr
Jan 22, 8:54 PM CSTSevere Thunderstorm WarningPAHFulton36 min
Jan 22, 10:01 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken44 min
Jan 22, 10:27 PM CSTSevere Thunderstorm WarningPAHCrittenden, Graves, Livingston, Lyon, McCracken, Marshall48 min
Jan 22, 10:37 PM CSTTornado WarningPAHCalloway, Graves, Marshall23 min
Jan 22, 10:40 PM CSTAreal Flood AdvisoryPAHCaldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 10 more3 hr
Jan 22, 10:55 PM CSTTornado WarningPAHCalloway35 min
Jan 22, 10:57 PM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Crittenden, Henderson, Hopkins, Lyon and 3 more33 min
Jan 22, 11:11 PM CSTSevere Thunderstorm WarningPAHHenderson, Union34 min
Jan 22, 11:12 PM CSTSevere Thunderstorm WarningPAHCalloway, Marshall18 min
Jan 22, 11:30 PM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Christian, Daviess, Henderson, Hopkins and 5 more45 min
Jan 23, 12:14 AM CSTSevere Thunderstorm WarningPAHChristian, Muhlenberg, Todd33 min
Jan 23, 2:00 PM CSTRiver Flood WarningPAHMuhlenberg9 days
Jan 22, 7:14 PM CSTSevere Thunderstorm WarningPAHButler, Carter, Ripley, Wayne31 min
Jan 22, 8:10 PM CSTAreal Flood AdvisoryPAHBollinger, Butler, Cape Girardeau, Perry, Scott, Stoddard and 1 more101 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.